Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Sudden hep c symptoms
Aug 29, 2001

After being hep + positive over 18 years, and always trusting I was ok for enzymes counts were practically normal and I felt fine, I have reached a crisis; enzymes went up a month ago to 336/450 aprox., felt stomach pain etc. My doctor stopped all hiv treatments until I see hepatologist. Today I repeated blood tests, I got a ecography (told me it was inflamed, but couldn't see any further damage) plus hcv genotype, viral load. I suppose when I see hepatologist in few days he will suggest biopsy But I can't wait to know; does this mean I have cirrhosis?, Am I in real trouble or could it be just fibrosis and I could get cured? Right now I have muscular pains, a little bit of abdominal pain and occasional headaches. I feel a bit better than when the acute crisis a month ago. What does a crisis like this MEAN? And also are protease inhibitors more damaging to liver than other treatments? Thank you very much.

Response from Dr. Dieterich

This is the reason that they call hepatitis C "the silent killer". The normal liver enzymes do not mean anything, the biopsy is the only thing that predicts the future of liver disease. Protease inhibitors can be liver toxic especially ritonavir. I would also check a serum lactate to rule out nucleoside analogue toxicity. It sounds like you several good reasons to treat the hepatitis C. I normally recommend waiting for a few months after beginning hepatitis C treatment before re starting the HIV medications. Good luck! DTD



Previous
Relationship between HepC and HIV?
Next
I don't know what to do

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement